MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the doctor had a case where the lens was positioned well at the end of the case, but the next day it had rotated a full 180 degrees.There are plans to explant the lens.
 
Additional Manufacturer Narrative
The device is not being sent back.Thus, a proper device analysis could not be completed, nor the reported issues confirmed.Additionally, it was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off-label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factors may have cause or contributed to the injection issues is but is not limited to: · loading strategy · lens placement technique · accessory device support · poor handling during folding and inserting risk assessment has been reviewed within the technical file for hydrophobic lens.Risk assessment identifies decentration/ tilting of the iol inside the eye to potentially because by improper handling during surgery, imperfect surgical procedure.This is seen as a normal event that may result in additional surgery because of impaired vision.This is considered as a serious severity of damage that may result in injury or disability which requires surgical intervention.The likelihood of occurrence is estimated to be remote.The resulting risk is deemed acceptable.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.
 
Additional Manufacturer Narrative
Description of changes: field b5: updated to "the lens has been explanted." field g3: updated "date received by manufacturer".Field g6: updated to "follow-up # 1" and "30-day".Field h2: selected "correction, additional information, and device evaluation".Field h3: updated to "yes".Checked "evaluation summary attached" box.Field h6: added component code "4720".Added type of investigation to "10".Updated investigation conclusions to "67, 19, 18".Field h10: added description of changes.
 
Event or Problem Description
It was reported that the doctor had a case where the lens was positioned well at the end of the case, but the next day it had rotated a full 180 degrees.The lens has been explanted.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin 
MDR Report Key16850333
Report Number3010126268-2023-00061
Device Sequence Number17835403
Product Code HQL
UDI-Device Identifier00843045100966
UDI-Public(01)00843045100966(17)260930
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number602
Device Catalogue Number003500-0050-675
Device Lot Number3S211135
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown